Withdrawal symptoms of Wellbutrin?
My husband has PTSD and has been taking, I think 150mg or 200mg of Wellbutrin each day. He had a CT scan done and decided to stop taking the meds because of the chance of a seizure (his decision not the doc). He has not started back. It has now been 4 weeks, and he feels like CRAP. He has a headache, wants to do nothing, fuzziness in the brain, tired all the time. He is worse than he was before he started on any meds. Depression is worse. Is this the result of going off the Wellbutrin cold turkey?, or just the PTSD and depression returning because he is not on any meds?
The symptoms you describe could be from discontinuing Wellbutrin, but only his doctor could tell you that with any certainty. Medications such as Wellbutrin work to regulate the levels of chemicals called neurotransmitters. Abruptly discontinuing the medication can wreak havoc with those levels. Is he willing to talk with his doctor about it?
Medications such as Wellbutrin usually are not just abruptly discontinued, but tapered down to discontinue them. Also, if he decides to start taking it again, starting at the dose he was on could be a problem because it also needs to be tapered up. The recommended starting dose for depression is 20-50 mg a day. If you’d like to see more about Wellbutrin, take a look at our Wellbutrin profile.
About Ask the Expert Patient:If you would like to ask a question about depression or living with depression, please write a SharePost and bure to select "a question" in the drop-down menu next to "I want to create a SharePost that is a," which is Step 2 on the SharePost creation screen. I will post my responses to your questions each week.
Please keep in mind that I am not a physician. I cannot diagnose or give medical advice. This section is for sharing information and offering support as a nonphysician "Expert Patient."
Ask the Expert Patient answers HealthCentral readers’ questions about Mental Health.